Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Can cabergoline medication be taken while on HCG diet ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
I have prolactinoma and am on cabergoline. I am considering going on the hcg diet(homeopathic). can hcg elevate prolactin levels? and should i continue taking cabergoline if this is the case?
I am also hypothyroid and on you suggest i contine ths as well.
Posted Thu, 3 May 2012 in Medicines and Side Effects
Answered by Dr. Vidya Muralidhar 2 hours later

Thanks for your query.

Cabergoline is a common medicine to treat prolactinomas ,it will bring down the levels of prolactin .

Hcg diet is a new diet which is being practiced by many people in the world to lose weight, the effects of the diet happen by creating a hormonal change in the body by introducing HCG in the body and leading to weight loss with calorie modifications.Every diet has its side effects , so is the HCG diet, since it creates a hormonal change there are changes that it cause in the other hormones like prolactin as well , there has not been much of a co relation between HCG and prolactin , though HCG can cause reduction in prolactin levels .

I would advise you to seek help from a diet professional before starting the same .My opinion would be not to go for the HCG diet and try other natural ways of losing weight , though I understand it could be tedious and time consuming , the side effects would be lesser compared to hormone based diets.

I would suggest you continue caborgoline and the thyroid medicines , and take a review from your doctor about stopping these medicines , if you plan to go on HCG diet , it would not be wise to stop them as they are very essential for your condition and it would be better to switch to another diet plan instead .

I hope I answered your questions , I would be available for follow up queries as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor